Alert archive / Illinois / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 290, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Aug 3, 2006, 2:59 AM CDT for Mason County, Illinois. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2006, 2:59 AM CDT (07:59 UTC)
- Expired
- Aug 3, 2006, 3:17 AM CDT
- In force
- 18 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
County Mason County, IL
The radar
The Lincoln radar (KILX), 44 km from the middle of the area, began a volume at 08:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 8.0 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1505 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 2057 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 168 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KILX 030800 SVRILX ILC125-030830- /O.NEW.KILX.SV.W.0290.060803T0759Z-060803T0830Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 259 AM CDT THU AUG 3 2006 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MASON COUNTY IN CENTRAL ILLINOIS... * UNTIL 330 AM CDT. * AT 259 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 2 MILES SOUTH OF EASTON...OR ABOUT 8 MILES WEST OF MASON CITY...AND WAS MOVING EAST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... MASON CITY... EASTON... IF YOU IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING...BUT STAY AWAY FROM WINDOWS. REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4026 8998 4013 8997 4016 8961 4032 8971 $$ SMITH
1 follow-up statement
000 WWUS53 KILX 030817 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 317 AM CDT THU AUG 3 2006 ILC125-030827- /O.CAN.KILX.SV.W.0290.000000T0000Z-060803T0830Z/ MASON- 317 AM CDT THU AUG 3 2006 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MASON COUNTY IS CANCELLED... AT 316 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE AREA...THUS THE WARNING HAS BEEN CANCELLED. LAT...LON 4026 8998 4013 8997 4016 8961 4032 8971 $$ SMITH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 2:21 AM CDT, 38 minutes earlier.
Area forecast discussion, Aug 3, 2:21 AM CDT, 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 221 AM CDT THU AUG 3 2006 .DISCUSSION... PRIMARY CONCERNS WITH THIS PACKAGE WILL BE THE TIMING AND PLACEMENT OF PRECIP/CONVECTION THROUGH DAY ONE. FORECAST BECOMES QUIETER... AND MILDER BEYOND THAT. SHORT TERM...TODAY THROUGH SUNDAY... FORWARD PROPAGATING MCS OVER EASTERN IA/WESTERN ILLINOIS IS FOLLOWING CORFIDI VECTORS NICELY THIS MORNING. THIS HAS BLOWN UP OUT AHEAD OF A VIGOROUS SHORTWAVE WHICH IS MOVING ACROSS THE MIDWEST. MORE CONVECTION HAS FIRED UP JUST AHEAD OF THE SLOW MOVING COLD FRONT ACROSS THE I-74 CORRIDOR. MAIN PROBLEM IS THAT MODEL GUIDANCE HAS PRETTY MUCH DROPPED THE BALL RIGHT FROM THE INITIALIZATION PERIOD WITH THIS MCS... BOTH NAM AND GFS ALIKE. RUC ANALYZED THE SITUATION WELL ENOUGH... BUT MYSTERIOUSLY DROPPED OUR MCS SHARPLY SOUTHEASTWARD. BASED ON TRENDS AND OBSERVATIONS... CURRENT MCS SHOULD CONTINUE EASTWARD INTO THE FAR NW PORTION OF THE CWA EARLY THIS MORNING... MAINLY BEFORE 12Z... AND BEGIN TO DECAY ONCE IT GETS EAST OF WHERE THE LLJ IS MORE PRONOUNCED. SOUTHERN EDGE OF THE MCS APPEARS TO BE DECAYING THE MOST... AS IT IS FARTHER REMOVED FROM STRONGER LOW LEVEL BAROCLINICITY. BASICALLY... IT SHOULD HOLD TOGETHER BEST NORTH OF WHERE CONVECTION HAS BEEN FIRING UP ALONG THE COLD FRONT. CONVECTION SHOULD CONTINUE TO SHIFT SOUTHWARD THROUGH THE LATE MORNING AND AFTERNOON HOURS... AHEAD OF THE COLD FRONT. MAIN CONCERNS WILL BE FOR HEAVY RAIN POTENTIAL BETWEEN THE I-74 AND I-72 CORRIDORS WHERE PRECIP MAY TEND TO TRAIN DUE TO PARALLEL NATURE OF THE UPPER AND LOW LEVEL FLOW. FFG VALUES ARE RATHER HIGH... BUT WITH PWAT VALUES FORECAST TO RISE ABOVE 2 INCHES THIS AFTERNOON... IT WILL NOT TAKE MUCH TRAINING TO CAUSE LOCALIZED PROBLEMS. STILL THINK THE THREAT WILL BE LOCALIZED ENOUGH... GIVEN THE ABOVE REASONS PLUS LACK OF RECENT RAINS... THAT NO HEADLINES ARE NEEDED AT THIS POINT. SEVERE WEATHER THREAT WILL CONTINUE TO BE LIMITED THIS MORNING BY NOCTURNAL INVERSION KEEPING STRONGER WINDS ALOFT... EXCEPT IN ISOLATED AREAS... AND HIGH FREEZING LEVELS REDUCING THE THREAT FOR LARGE HAIL. BEST BET FOR SVR WILL BE IN THE FAR SOUTHEAST THIS AFTERNOON AND EARLY THIS EVENING... WHERE LACK OF CLOUD COVER WILL PROMOTE RAPID SFC HEATING THIS AFTERNOON... WITH TEMPS APPROACHING THE LOWER 90S. THIS WILL ALLOW FOR PLENTY OF INSTABILITY... ALLOWING SFC BASED CONVECTION TO FIRE UP ALONG EITHER THE COLD FRONT ITSELF... OR ANY NUMBER OF LEFTOVER OUTFLOW BOUNDARIES PRECEDING IT. FRONT IS STILL EXPECTED TO LINGER IN THE FAR SOUTHEAST THROUGH TOMORROW AFTERNOON... WARRANTING CHANCE POPS SOUTH OF I-70 THROUGH TOMORROW. LONG TERM...MONDAY THROUGH WEDNESDAY... GUIDANCE STILL IN VERY GOOD AGREEMENT WITH THE MEAN UPPER LEVEL PATTERN THROUGH THE PERIOD. THIS SUGGESTS EVENTUAL RETROGRESSION OF SUBTROPICAL HIGH BACK OVER THE PLAINS... WHERE IT BELONGS... AND THE SETTING UP OF A NORTHWEST FLOW PATTERN OVER THE MIDWEST BY EARLY NEXT WEEK. NEXT SHORTWAVE LOOKS TO MOVE ACROSS THE NORTHERN GREAT LAKES IN THE MON-TUE TIMEFRAME... AND THE GFS AND ENSEMBLES CONTINUE TO BE RATHER WOUND UP WITH THIS SYSTEM. STILL... THIS SUPPORTS CHANCE POPS MONDAY AND TUESDAY AFTERNOON... WITH THE POSSIBILITY OF A WET PERIOD SETTING UP TOWARDS THE BEGINNING AND MIDDLE OF NEXT WEEK WITH A STATIONARY FRONT SETUP ACROSS THE AREA... AND NORTHWEST FLOW ALOFT. && ILX WATCHES/WARNINGS/ADVISORIES...NONE. && HARDIMAN
Hazardous weather outlook, Aug 2, 11:15 AM CDT, 15 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1115 AM CDT WED AUG 2 2006 ILZ027>031-036>038-040>043-047>051-031100- KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-CASS-MENARD-SCOTT-MORGAN-SANGAMON- 1115 AM CDT WED AUG 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT DANGEROUSLY HOT AND HUMID AIR WILL CONTINUE OVER THE AREA TODAY. TEMPERATURES IN THE UPPER 90S WILL COMBINE WITH DEWPOINTS IN THE 70S TO PRODUCE HEAT INDEX VALUES OF 105 TO 110 DEGREES THIS AFTERNOON INTO EARLY THIS EVENING. A SLOW MOVING FRONT WILL ALSO MOVE IN AND INTERACT WITH THE TROPICAL AIR MASS OVER THE AREA. THIS COMBINATION WILL PRODUCE THUNDERSTORMS ACROSS PARTS OF CENTRAL ILLINOIS TONIGHT. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS COULD BECOME SEVERE...WITH DAMAGING WINDS AND LARGE HAIL BE THE PRIMARY SEVERE WEATHER THREAT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE SLOW MOVING FRONT WILL REMAIN ACROSS PARTS OF CENTRAL ILLINOIS ON THURSDAY...BRINGING THE CONTINUED THREAT OF THUNDERSTORMS TO THE AREA THROUGH THURSDAY NIGHT. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS COULD BECOME SEVERE. ANOTHER FRONT WILL MOVE INTO THE AREA ON MONDAY...BRINGING ANOTHER CHANCE OF THUNDERSTORMS TO CENTRAL ILLINOIS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING AND INTO TONIGHT. ILZ044>046-052>057-061>063-066>068-071>073-031100- PIATT-CHAMPAIGN-VERMILION-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-COLES- EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-CLAY- RICHLAND-LAWRENCE- 1115 AM CDT WED AUG 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT DANGEROUSLY HOT AND HUMID AIR WILL CONTINUE OVER THE AREA TODAY. TEMPERATURES IN THE UPPER 90S WILL COMBINE WITH DEWPOINTS IN THE 70S TO PRODUCE HEAT INDEX VALUES 105 TO 110 DEGREES THIS AFTERNOON INTO EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A SLOW MOVING FRONT WILL MOVE INTO PARTS OF CENTRAL AND SOUTHEAST ILLINOIS ON THURSDAY. THIS FRONT WILL INTERACT WITH THE TROPICAL AIR MASS IN PLACE OVER THE AREA...BRINGING THE THREAT OF THUNDERSTORMS THROUGH THURSDAY NIGHT. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS COULD BECOME SEVERE. ANOTHER FRONT WILL MOVE INTO THE AREA ON MONDAY...BRINGING ANOTHER CHANCE OF THUNDERSTORMS TO CENTRAL AND SOUTHEAST ILLINOIS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. KMH/SLOVE/AUTEN
In the hours before
Local storm report, Aug 2, 9:01 PM CDT, 5 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
901 PM CDT WED AUG 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0856 PM TSTM WND GST 2 S PHILADELPHIA 39.89N 90.12W
08/02/2006 E60 MPH CASS IL CO-OP OBSERVER
SWOP REPORT.
&&
GEELHARTThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 7:52 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Mason | 38 min |
| Aug 2, 8:40 PM CDT | Severe Thunderstorm Warning | ILX | Cass | 35 min |
| Aug 2, 9:00 PM CDT | Severe Thunderstorm Warning | ILX | Morgan | 20 min |
| Aug 3, 1:23 AM CDT | Severe Thunderstorm Warning | ILX | Fulton, Peoria, Tazewell | 37 min |
| Aug 3, 2:42 AM CDT | Severe Thunderstorm Warning | ILX | McLean | 33 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.